Massachusetts, 2008Flash Flood and Flood in Massachusetts, June 23 to 24, 2008
June 23 to 24, 2008 · NWS BOX · 9 events in 4 counties and zones
Afternoon heating combined with an approaching cold front created enough lift and instability ahead of it to produce showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $31,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon heating combined with an approaching cold front created enough lift and instability ahead of it to produce showers and thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 23, 4:30 AM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 23, 4:30 AM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
530 AM EDT MON JUN 23 2008
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL GRADUALLY CROSS THE REGION THROUGH
TUE. HIGH PRES WILL BUILD INTO THE REGION WED. ANOTHER SLOW MOVING
COMPLEX FRONTAL SYSTEM AND MID LEVEL DISTURBANCE SHOULD KEEP OUR
WEATHER UNSETTLED TOWARD THE END OF THIS WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW CLOUDS AND FOG PATCHES COVERED PORTIONS OF SOUTHERN NEW ENGLAND
EARLY THIS MORNING. IN ADDITION A LINE OF SEVERE THUNDERSTORMS WAS
HOLDING TOGETHER ACROSS WESTERN MASSACHUSETTS. THIS LINE WILL CROSS
SOUTHWESTERN NEW HAMPSHIRE BEFORE HEADING INTO NORTHERN NEW ENGLAND.
MORE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE DEVELOPING AT
THE CURRENT TIME TO THE SOUTH OF THE REGION. A COLD FRONT WILL
CONTINUE GRADUALLY HEADING EAST THROUGH NEW YORK STATE TODAY.
INCREASING SUNSHINE WILL DESTABILIZE THE AIRMASS LATE THIS MORNING
AND AFTERNOON...BUT LOTS OF MID TO HIGH LEVEL CLOUDS UPSTREAM MAY
KEEP TEMPERATURES FROM REACHING THE FULL POTENTIAL. SURFACE BASED
CAPES ARE EXPECTED TO REACH 1000-1500 J/KG INLAND. IN ADDITION
PRECIPITABLE WATER VALUES WILL BE CLIMBING TODAY TO AROUND 1.6 G/KG.
A HIGH THETA-E AIRMASS WILL BE PRESENT...WITH DEEP SOUTHERLY FLOW.
THE DIVERGENT REAR RIGHT QUADRANT OF THE 250 MILLIBAR JET WILL ALSO
BE PRESENT.
OVERALL WILL CONTINUE WITH SHOWERS AND THUNDERSTORMS LIKELY TODAY
ESPECIALLY ACROSS THE INTERIOR. SOME THUNDERSTORMS WILL CONTAIN
HEAVY DOWNPOURS...FREQUENT LIGHTNING...HAIL AND STRONG WIND GUSTS.
WILL HAVE ENHANCED WORDING IN THE GRIDS TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE ACROSS AREA ONCE AGAIN TONIGHT AS THE COLD FRONT APPROACHES.
MOST OF THE ACTIVITY WILL BE DURING THE EARLY EVENING HOURS DUE TO
THE LOSS OF DAYTIME HEATING. PATCHY FOG WILL REDEVELOP.
TUESDAY...COLD FRONT FINALLY CROSSES THE FORECAST AREA...LOW LEVEL
MOISTURE IS NOT AS ABUNDANT...BUT SURFACE BASED CAPES ARE HIGH AND
MID LEVEL LAPSE RATES STEEP IN THE VICINITY OF THE FRONT. OVERALL
SHOWERS AND THUNDERSTORMS WILL LIKELY REDEVELOP. SOME UNCERTAINTY
WHETHER ANY STORMS MAY BECOME SEVERE AT THIS TIME.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
23/00Z MODELS ARE IN DECENT AGREEMENT THROUGH 00Z SATURDAY. AFTER
THAT TIME THOUGH...THE GFS APPEARS TO HAVE TROUBLE HANDLING A LOW
PRESSURE OFF THE MID ATLANTIC COAST. THIS IS AN OUTLIER SOLUTION...SO
STAYED CLOSER TO THE ECMWF FOR THE LATTER PORTION OF THE EXTENDED.
HIGH PRESSURE BUILDS IN TUESDAY NIGHT INTO WEDNESDAY. A WEAK TROUGH
COULD KICK OFF SOME SHOWERS AND THUNDERSTORMS LATE THURSDAY INTO
THURSDAY NIGHT...BUT CONFIDENCE IN THIS IS NOT VERY HIGH.
ANOTHER COMPLEX PATTERN OF FRONTS DEVELOPS AROUND SOUTHERN NEW
ENGLAND FRIDAY INTO THIS WEEKEND. THE TIMING ON THE THREAT OF SHOWERS
AND THUNDERSTORMS IS STILL VERY UNCERTAIN...AND WILL LIKELY CHANGE
IN FUTURE FORECASTS.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
TODAY...AREAS IFR CEILINGS IN LOW CLOUDS AND FOG PATCHES IMPROVE TO
MVFR. SCT SHRA AND TSRA REDEVELOP TODAY. A FEW STORMS MAY BE SEVERE
WITH HEAVY DOWNPOURS...FREQUENT LIGHTNING....GUSTY WINDS AND HAIL.
TONIGHT...AREAS OF IFR CEILINGS AND VSBYS REDEVELOP ESPECIALLY ALONG
THE SOUTH COAST IN FOG AND STRATUS OFF THE OCEAN. EVENING SHOWERS
AND THUNDERSTORMS BECOME MORE ISOLATED.
TUESDAY...IFR CEILINGS AND VSBYS IMPROVE TO MVFR. SCT SHRA AND TSRA
WILL REDEVELOP. A FEW COULD BECOME SEVERE.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
TUESDAY NIGHT INTO WEDNESDAY NIGHT...VFR CONDITIONS LIKELY.
THURSDAY AND FRIDAY...VFR FOR MOST LOCATIONS. SCATTERED MVFR IN DEVELOPING
SHOWERS OR THUNDERSTORMS.
&&
.MARINE...
TODAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA.
TONIGHT...WIND AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA. FOG PATCHES MAY BE LOCALLY DENSE. UNDERCUT WNA
SEAS SLIGHTLY GIVEN THE INVERSION.
TUESDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
MARGINAL SMALL CRAFT ADVISORY SEAS /5 FT/ MAY DEVELOP ACROSS THE
OUTER SOUTH COASTAL WATERS THURSDAY. OTHERWISE...RELATIVELY TRANQUIL
WINDS AND SEAS THROUGH FRIDAY...WITH SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE THURSDAY AND FRIDAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...STRAUSS
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...BELK
AVIATION...STRAUSS/BELK
MARINE...STRAUSS/BELK
Hazardous weather outlook, Jun 23, 4:44 AM EST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
544 AM EDT MON JUN 23 2008
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-240945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
544 AM EDT MON JUN 23 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY.
SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WIND AND HAIL.
FREQUENT CLOUD TO GROUND LIGHTNING CAN OCCUR WITH ANY THUNDERSTORMS.
URBAN AND POOR DRAINAGE FLOODING MAY ALSO OCCUR AS WELL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY.
THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230>237-250-254-255-240945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
544 AM EDT MON JUN 23 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY.
SOME OF THESE STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL.
FREQUENT CLOUD TO WATER LIGHTNING CAN OCCUR WITH ANY THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY.
THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 23, 5:48 AM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
648 AM EDT MON JUN 23 2008
CTZ002-231130-
HARTFORD CT-
648 AM EDT MON JUN 23 2008
AT 647 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 4 MILES
SOUTHWEST OF AVON...OR ABOUT 6 MILES WEST OF WEST HARTFORD...MOVING
NORTHEAST AT 30 MPH.
THE THUNDERSTORM SHOULD BE NEAR...BLOOMFIELD AND SIMSBURY BY 700 AM
EDT...WINDSOR AND 6 MILES SOUTHEAST OF GRANBY BY 710 AM EDT...WINDSOR
LOCKS AND SUFFIELD BY 720 AM EDT...ENFIELD BY 730 AM EDT.
BELK
Special weather statement, Jun 23, 6:23 AM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
723 AM EDT MON JUN 23 2008
MAZ003-004-010-011-231215-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-
723 AM EDT MON JUN 23 2008
AT 720 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL OVER WARE...OR
ABOUT 16 MILES SOUTHEAST OF AMHERST...MOVING NORTHEAST AT 21 MPH.
THE THUNDERSTORM SHOULD BE NEAR...HARDWICK AND WEST BROOKFIELD BY
730 AM EDT...NEW BRAINTREE AND NORTH BROOKFIELD BY 740 AM EDT...
OAKHAM AND BARRE BY 750 AM EDT...RUTLAND BY 800 AM EDT...HUBBARDSTON
BY 810 AM EDT...PRINCETON BY 820 AM EDT.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.
BELK
Local storm report, Jun 23, 6:45 AM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
745 AM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 AM HAIL WORTHINGTON 42.42N 72.93W
06/23/2008 E0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0414 AM HAIL WORTHINGTON 42.42N 72.93W
06/23/2008 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0425 AM HAIL CHESTERFIELD 42.40N 72.85W
06/23/2008 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0425 AM HAIL CHESTERFIELD 42.40N 72.85W
06/23/2008 E0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0452 AM HAIL WILLIAMSBURG 42.40N 72.72W
06/23/2008 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0455 AM HAIL NORTHAMPTON 42.33N 72.68W
06/23/2008 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0625 AM TSTM WND DMG ASHBY 42.68N 71.82W
06/23/2008 MIDDLESEX MA AMATEUR RADIO
TREES DOWN
0631 AM HAIL TOWNSEND 42.67N 71.70W
06/23/2008 M0.75 INCH MIDDLESEX MA TRAINED SPOTTER
&&
BELKSpecial weather statement, Jun 23, 6:56 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
756 AM EDT MON JUN 23 2008
NHZ011-231230-
CHESHIRE NH-
756 AM EDT MON JUN 23 2008
AT 752 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL 3 MILES SOUTHWEST OF
WESTMORELAND...OR ABOUT 7 MILES NORTHEAST OF BRATTLEBORO...MOVING
NORTHEAST AT 31 MPH.
THE THUNDERSTORM SHOULD BE NEAR...SURRY AND WALPOLE BY 810 AM EDT...
MARLOW AND GILSUM BY 820 AM EDT...STODDARD BY 830 AM EDT.
BELK
Special weather statement, Jun 23, 7:22 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
822 AM EDT MON JUN 23 2008
CTZ004-MAZ004-012-231300-
NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-WINDHAM CT-
822 AM EDT MON JUN 23 2008
AT 820 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL 3 MILES WEST OF DUDLEY...OR ABOUT
10 MILES NORTHWEST OF PUTNAM...MOVING NORTHEAST AT 22 MPH.
THE THUNDERSTORM SHOULD BE NEAR...DUDLEY AND CHARLTON BY 830 AM EDT...
OXFORD AND WEBSTER BY 840 AM EDT...SUTTON AND MILLBURY BY 900 AM EDT.
BELK
Local storm report, Jun 23, 7:45 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
845 AM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 AM HAIL WORTHINGTON 42.42N 72.93W
06/23/2008 E0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0414 AM HAIL WORTHINGTON 42.42N 72.93W
06/23/2008 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0425 AM HAIL CHESTERFIELD 42.40N 72.85W
06/23/2008 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0425 AM HAIL CHESTERFIELD 42.40N 72.85W
06/23/2008 E0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0452 AM HAIL WILLIAMSBURG 42.40N 72.72W
06/23/2008 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0455 AM HAIL NORTHAMPTON 42.33N 72.68W
06/23/2008 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0625 AM TSTM WND DMG ASHBY 42.68N 71.82W
06/23/2008 MIDDLESEX MA AMATEUR RADIO
TREES DOWN
0631 AM HAIL TOWNSEND 42.67N 71.70W
06/23/2008 M0.75 INCH MIDDLESEX MA TRAINED SPOTTER
0840 AM HAIL WORCESTER 42.27N 71.81W
06/23/2008 M0.75 INCH WORCESTER MA AMATEUR RADIO
REPORT FROM DOWNTOWN WORCESTER.
&&
FIELDEvent by event
5 thunderstorm wind, 1 flash flood, 1 flood, 1 lightning, 1 hail. Local standard time, as filed.
Flash Flood, Worcester
- When
- June 23, 7:45 AM EST to 9:45 AM EST
- Where
- Worcester County, 0.54 mi ESE of Westwood Hills to 0.68 mi WNW of South Worcester
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 42.276, -71.821
Heavy rain resulted in flash flooding that closed several streets in Worcester. Some of these include: Cambridge Street, Southbridge Street, and the intersection of Dewey and Parker Streets where 3 feet of water collected. A foot of water was reported in front of the police station on Oxford Street North.
Thunderstorm Wind, Hampden
- When
- June 23, 1:13 PM EST
- Where
- Hampden County, 1.47 mi NNW of Westfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 42.140, -72.760
Wires were downed by thunderstorm winds.
Thunderstorm Wind, Worcester
- When
- June 23, 1:18 PM EST
- Where
- Worcester County, 0.51 mi E of Winchendon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 42.680, -72.040
Large branches were downed by thunderstorm winds.
Flood, Hampden
- When
- June 23, 1:26 PM EST
- Where
- Hampden County, 1.64 mi NNE of Westfield to 1.71 mi NNE of Westfield
- Cause
- Heavy Rain
- Property damage
- $6,000
- Reported by
- Trained Spotter
- Coordinates
- 42.142, -72.738
North Elm Street was flooed with three cars stuck in the waters.
Lightning, Hampden
- When
- June 23, 1:33 PM EST
- Where
- Hampden County, 1.47 mi SSE of Willimansett
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.180, -72.570
Lightning set a house on fire.
Thunderstorm Wind, Hampden
- When
- June 23, 1:40 PM EST
- Where
- Hampden County, Hampden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 42.070, -72.420
Four large trees on Meadowbrook Lane were downed by thunderstorm winds.
Thunderstorm Wind, Hampden
- When
- June 23, 1:50 PM EST
- Where
- Hampden County, 0.86 mi SE of Palmer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 42.160, -72.320
Trees were downed by thunderstorm winds.
Thunderstorm Wind, Middlesex
- When
- June 23, 4:10 PM EST to 4:15 PM EST
- Where
- Middlesex County, 0.42 mi NNE of Felchville to 0.51 mi W of Cherry Brook
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.306, -71.348
A thunderstorm gust front downed two trees in the vicinity of Appleton Road and Centre Street. The spotter also observed a possible gustnado in the vicinity of Lake Cochituate. Wires also were downed.
Hail, Hampshire
- When
- June 24, 1:17 AM EST
- Where
- Hampshire County, Amherst
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.380, -72.520
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 23 to 25, 20083 deaths · 1 event
- Tornado and Hail in North Dakota, June 23, 2008$5.2 million · EF0 · 13 events
- Hail in Nebraska, June 23, 2008$1.8 million · 1.25 in hail · 2 events
- Wildfire in New Mexico, June 23 to 30, 2008$1.0 million · 1 event
- Tornado and Flash Flooding in Nebraska, June 23 to 24, 2008$410,000 · EF0 · 11 events
- Flash Flood and Hail in Arkansas, June 23, 2008$250,000 · 1.75 in hail · 7 events
- Damaging Winds and Lightning Strike in Texas, June 23, 2008$135,000 · 64 kt wind · 7 events
- Hail in New York, June 23, 2008$86,000 · 1 in hail · 4 events
- Hail and Damaging Winds in South Carolina, June 23, 2008$62,000 · 60 kt wind · 10 events
- Hail in Ohio, June 23, 2008$32,000 · 1 in hail · 7 events
- Damaging Winds in Alabama, June 23, 2008$23,000 · 61 kt wind · 14 events
- Hail and Damaging Wind in Ohio, June 23, 2008$30,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119827, 117206, 117210, 117199, 117208, 117215, 117217, 117225, 117257.